Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 129, NWS Shreveport, LA

June 21, 2001Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2001, 3:15 PM CDT for Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2001, 3:15 PM CDT (20:15 UTC)
Expired
Jun 21, 2001, 4:15 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 212018
SVRSHV

ARC133-212115-
/NEW.KSHV.SV.W.0188.212015-212115/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 415 PM CDT

* AT 315 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF DE
  QUEEN...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF DEQUEEN AND GILLHAM
  ARKANSAS.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 415 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 21, 2:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT THU JUN 21 2001

SEVERAL OUTFLOW BOUNDARIES TODAY AS EVIDENT IN VISIBLE SATELLITE...
WHICH HAVE FIRED UP A LINE OF SHOWER AND THUNDERSTORM ACTIVITY
ACROSS NW SECTIONS OF CWFA. SEA BREEZE TRIGGERING SCATTERED ACTIVITY
ACROSS SOUTH. SHOULD BE AN INTERESTING MIX WHEN TWO AREAS MEET. AS
PER ETA...WILL GO WITH THIS SYSTEM MOVING ON OUT OF THE SE SECTIONS
BY MIDDAY FRI WITH SUNNY SKIES NW TO DECREASING CLOUDS SE. THIS
FRONT SHOULD BRING A WELCOME COOL DOWN FOR FRIDAY NIGHT...BUT ALAS
TEMPERATURES WILL SLOWLY REBOUND BY THE END OF THE WEEKEND. NEXT
SHOT OF RAIN WILL COME BACK INTO PLAY BY TUE AND ON INTO WED AND
THU...AS WE WILL GET THE RETURN OF A SOUTHERLY FETCH...SUMMERTIME
AFTERNOON ACTIVITY TYPE OF ROUTINE TO COME BACK INTO PLAY. WILL
STILL NUDGE DOWN TXK HIGH TEMPERATURES FROM MOS DUE TO CONTAMINATION
OF DATA...OTHERWISE WILL NOT STRAY TOO FAR.

PRELIMS...

SHV 065/086 062/087 066 5000
MLU 069/085 063/087 065 6200
TXK 063/084 061/086 063 3000
TYR 064/084 062/089 066 4000
LFK 068/087 061/090 065 5100

20

.SHV...NONE.

In the hours before

Special weather statement, Jun 21, 10:30 AM CDT, 4 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211745-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU JUN 21 2001

AN UPPER LEVEL FEATURE ALONG WITH AN ASSOCIATED SURFACE COLD FRONT
WILL ENTER INTO THE NORTHWEST SECTIONS OF THE REGION...INTO
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS
AFTERNOON. AS THIS SYSTEM MOVES INTO THE REGION...ALONG WITH DAYTIME
HEATING...SHOWER AND THUNDERSTORM ACTIVITY IS LIKELY TO POP UP ALONG
AND AHEAD OF THE FRONT...AND ALONG ANY BOUNDARIES AHEAD OF THE FRONT.
IN ADDITION TO THIS SEA BREEZE SHOWER AND THUNDERSTORM ACTIVITY IS
ALSO POSSIBLE THIS AFTERNOON ACROSS DEEP EAST TEXAS AND PORTIONS OF
NORTH CENTRAL LOUISIANA. HOWEVER...ANY THUNDERSTORM ACTIVITY THAT
COULD BECOME SEVERE WOULD BE ISOLATED IN NATURE.

ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY
MANAGERS...IS NOT ANTICIPATED.
Local storm report, Jun 21, 3:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0205 PM    2 S BETHEL                OK   .75 INCH HAIL
06/21/01   MCCURTAIN                      REPORTED ALONG HWY 259
                                          BY GENERAL PUBLIC.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:07 PM CDTSevere Thunderstorm WarningSHVMiller53 min
Jun 21, 5:52 PM CDTSevere Thunderstorm WarningSHVColumbia23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.